Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 185, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 24, 2005, 4:45 PM CDT for Humphreys County, Leflore County, Sunflower County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 4:45 PM CDT (21:45 UTC)
- Expired
- Sep 24, 2005, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 4:20 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 242145 TORJAN MSC053-083-133-242215- /O.NEW.KJAN.TO.W.0185.050924T2145Z-050924T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 445 PM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF BELZONI SOUTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI THIS INCLUDES THE CITY OF MOORHEAD * UNTIL 515 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BELZONI... MOVING NORTH AT 35 MPH. WEATHER RADAR INDICATED STRONG ROTATION WITH THIS STORM. * THE TORNADO IS EXPECTED TO BE NEAR... 7 MILES EAST OF INVERNESS BY 455 PM CDT MOORHEAD BY 505 PM CDT SUNFLOWER BY 515 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3316 9055 3317 9034 3366 9036 3363 9070 $$ DAB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 24, 5:50 AM CDT, 10 hours 55 minutes earlier.
Area forecast discussion, Sep 24, 5:50 AM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT SEP 24 2005
.DISCUSSION...
UPDATING ZONES FOR NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 5 PM.
PREVIOUS DISCUSSION AT 416 AM...
RITA LANDFALL IN THE SWRN CORNER OF LA SHOULD MAKE THIS HURC SEASON
ONE FOR THE RECORDS IN THAT STATE WITH A SECOND CAT.3 IN LESS THAN A
MONTH. SO FAR THE HEAVIEST RAINS HAVE STAYED JUST SW OF OUR CWFA
WITH 2-3 INCH TOTALS NOW CREEPING INTO CATAHOULA/CONCORDIA PARISHES.
LOOK FOR THESE DROUGHT-BUSTING RAINS TO INCREASE UP THE MS RIVER WITH
ADDITIONAL 2-4 INCH AMOUNTS WORKING NWD ACROSS NERN LA/WRN MS. WILL
KEEP WIND ADVISORY IN PLACE FOR LOCATIONS GENERALLY SW OF BROOKHAVEN
TO VICKSBURG TO BASTROP AND GO WITH LAKE WIND ADVISORIES JUST ABOUT
EVERYWHERE ELSE EXCEPT IN THE EXTREME ERN COUNTIES. STRONGEST 925MB
WIND FIELDS OF 50-60KTS WORK NWD THROUGH NERN LA THROUGH MIDNIGHT AS
THEY TURN MORE FROM THE S. THESE WIND FIELDS EXPAND EWD TO I-55 LATE
TONIGHT. FLASH FLOOD WATCH ALSO KEPT AS IS HOWEVER WILL PROBABLY NEED
TO BE EXTENDED NWD FOR TONIGHT AND SUNDAY TO INCLUDE THE DELTA REGION
AS RITA MOVES NWD ALONG THE SABINE RIVER AND SLOWS.
SWRN HALF OF CWFA WILL BE UNDER THE GUN FOR TORNADOES IN THE OUTER
BANDS OF RITA AS DAYTIME HEATING GETS UNDERWAY. ALREADY SEEING STRONG
INDICATIONS OF ROTATING CELLS IN SERN LA AND THESE WILL BE HEADING
INTO SRN MS THROUGH THE MORNING HOURS. TORNADO WATCH POSTED AND WILL
LIKELY BE EXTENDED BY SPC DURING THE DAYLIGHT HOURS.
BY TONIGHT...RITA CENTER PROGGED TO APPROACH ARKLATEX REGION AND
SHOULD BE NEARLY STALLING CLOSE TO THE KSHV AREA TOWARD MORNING.
EXPECT MORE WIDESPREAD RAINS...STEADY WINDS TONIGHT WITH STILL A
TORNADO RISK FOR MAINLY WRN HALF OF CWFA. RAINFALL TOTALS ALONG AND W
OF THE MS RIVER SHOULD AVERAGE 4-8 INCHES WITH MORE LIKELY THROUGH
THE DAY SUNDAY./40/
LONG TERM...SUNDAY THROUGH FRIDAY...THIS PERIOD WILL DEPEND ON THE
INLAND PATH OF RITA. RITA WILL MOVE WEST AND NORTHWEST OF THE REGION
ON SUNDAY...WHERE LOCALLY HEAVY RAINS AND A RISK OF SEVERE WEATHER WILL
CONTINUE. IT WILL WEAKEN TO A INLAND LOW BY SUNDAY NIGHT INTO
MONDAY...WHEN IT MOVES OVER OUR CWA. THE SEVERE WEATHER RISK SHOULD
FINALLY DECREASE ON MONDAY. THE 00Z GFS HAS PRECIPITABLE WATER
DECREASING FROM THE WEST DURING THE DAY. ACCORDING TO THE GFS THE
SHORTWAVE WILL PHASE WITH A NORTHERN STREAM SHORT WAVE MOVING INTO
THE MISSISSIPPI VALLEY. THIS WILL PUSH THE RAINS OUT OF THE REGION BY
TUESDAY MORNING. THIS IS A LITTLE FASTER THAN THE PREVIOUS GFS MODEL
RUN IN MOVING THE REMANTS OF RITA OUT OF THE REGION. IT BRINGS IN THE
DRIER AIR WITH 50S SURFACE DEWPOINTS BY TUESDAY...WHICH IS TOO
FAST...WHILE THE OTHER MODELS BRING IT IN ON THURSDAY...WHICH IS MORE
REASONABLE. SO THIS MODEL WAS DISCARDED. THE NAM MODEL STILL KEEPS
RAINS MAINLY WEST OF THE AREA MONDAY THROUGH TUESDAY...BEFORE
BRINGING THE MAIN MID LEVEL TROF AND ASSOCIATED COLD FRONT INTO THE
REGION WEDNESDAY...WHILE THE EUROPEAN...NOGAPS AND CANADIAN SLOWS
THINGS DOWN AND KEEPS SOME RAIN AROUND TUESDAY INTO WEDNESDAY. THE
OTHER MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING THE MAIN UPPER
TROUGH TO THE EAST COAST BY THURSDAY OR FRIDAY...WHILE A FLAT RIDGE
DEVELOPS FROM THE WEST. WILL KEEP POPS ABOUT THE SAME AND MAKE SLIGHT
ADJUSTMENTS TO TEMPS./17/
&&
.AVIATION...
NOT A GREAT DAY FOR AVIATION CONCERNS WITH INCREASING WIND SHEAR
ASSOCIATED WITH RITA. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
SPREAD NWD THROUGH THE CWFA TODAY. STRONGER BANDS OF RAIN WILL
PRODUCE IFR CONDITIONS AT TIMES. EXPECT MOST WINDS TO REMAIN OUT OF
090-130 DEGREES THROUGH MIDDAY AND BECOME MORE 130- 160 DEGREES
DURING THE AFTERNOON AND EVENING. ONLY IMPROVEMENTS TONIGHT WILL BE
IN THE KMEI AND KHBG SITES WHERE MVFR CEILINGS AND VFR VISIBILITIES
RETURN./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 76 82 72 / 100 80 90 80
MERIDIAN 83 74 84 69 / 90 70 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR MSZ047-MSZ053-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-
MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ054-MSZ055-MSZ056-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ074-ARZ075.
&&Hazardous weather outlook, Sep 24, 10:39 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1039 AM CDT SAT SEP 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251539- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1039 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS PRODUCING TORNADOES AND WIND GUSTS TO 70 MPH WILL BE LIKELY TODAY ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY WEST OF A LINE FROM CANTON...TO RALEIGH...TO THE LAUREL/HATTIESBURG AREA. SEVERE THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED ACROSS SOUTHEAST ARKANSAS...NORTHERN AND EASTERN MISSISSIPPI.I HURRICANE RITA WILL CONTINUE TO MOVE NORTHWARD ALONG THE SABINE RIVER VALLEY TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER LEVELS OF THE ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL SPREAD INTO EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. SEVERAL THUNDERSTORMS CONTAINING STRONG ROTATION HAVE BEEN DEVELOPING ACROSS SOUTHERN MISSISSIPPI THIS MORNING...AND IN ADDITION A STRONG LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS SOUTH CENTRAL LOUISIANA INTO THE NORTHERN GULF OF MEXICO. ALL OF THIS ACTIVITY WILL MOVE NORTH INTO NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI THIS AFTERNOON. DUE TO THE STRONG WIND SHEAR IN THE ATMOSPHERE...SOME OF THESE STORMS WILL LIKELY PRODUCE TORNADOES AND WIND GUSTS TO 70 MPH. TORNADOES ASSOCIATED WITH HURRICANES OF THE SIZE AND INTENSITY OF RITA CAN BE STRONG...AND CONDITIONS APPEAR FAVORABLE FOR AT LEAST A FEW STRONG TORNADOES TODAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. THE THREAT OF SEVERE WEATHER WILL DIMINISH SOMEWHAT AFTER 9 PM...BUT A RISK OF ISOLATED TORNADOES WILL CONTINUE OVER THE REGION...ESPECIALLY WEST OF THE INTERSTATE 55 CORRIDOR. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS POSSIBLE. PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON LOUISIANA TO BUDE MISSISSIPPI. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN EXPECTED OVER A WIDE AREA WEST OF A LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED WINDS OF NEAR 30 MPH...AND GUSTS UP TO AROUND 50 MPH OVER EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE. WINDS HAVE ALREADY BEEN QUITE GUSTY OVER THE AREA THIS MORNING. JACKSON HAS REPORTED A PEAK SUSTAINED WIND OF 26 MPH...WITH A PEAK GUST OF 36 MPH...WHILE NATCHEZ-ADAMS CIVIL DEFENSE HAS REPORTED A GUST TO 47 MPH. WINDS WILL PROBABLY INCREASE A BIT MORE INTO THE EARLY AFTERNOON...BEFORE DIMINISHING SOMEWHAT THIS EVENING AS RITA WEAKENS. A COMBINATION OF WET GROUND OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...AND DAMAGED TREES AND LIMBS FROM KATRINA OVER CENTRAL AND SOUTHEAST MISSISSIPPI...WILL LIKELY LEAD TO DOWNED TREES AND LIMBS FROM THESE WINDS. SOME OF THESE LIMBS AND TREES MAY COME DOWN ON POWERLINES...AND POWER OUTAGES HAVE ALREADY BEEN REPORTED OVER PARTS OF THE AREA. BE ESPECIALLY ALERT FOR DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS TODAY. ...FIRE DANGER... AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE NUMEROUS BURN BANS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS PERSIST TO THE WEST. ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES DURING THE DAYTIME HEATING. HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI BY MONDAY MORNING. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT MONDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 24, 2:58 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 4 S CLINTON 32.28N 90.33W
09/24/2005 HINDS MS EMERGENCY MNGR
MEMA REPORTED A FUNNEL CLOUD NEAR SPRINGRIDGE ROAD.
&&
19Local storm report, Sep 24, 3:07 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 1 E GREENVILLE 33.39N 91.03W
09/24/2005 WASHINGTON MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
ROADS.
&&
19Local storm report, Sep 24, 3:08 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 5 ENE KOSCIUSKO 33.09N 89.51W
09/24/2005 ATTALA MS EMERGENCY MNGR
&&
19Local storm report, Sep 24, 4:06 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 1 W BELZONI 33.18N 90.50W
09/24/2005 HUMPHREYS MS LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TORNADO ON THE GROUND NEAR HWY
49 JUST WEST OF BELZONI
0354 PM FLASH FLOOD DOWNTOWN JACKSON 32.30N 90.19W
09/24/2005 HINDS MS TRAINED SPOTTER
HAM RADIO OPERAOR REPORTED WATER ON THE SOUTHBOUND LANES
OF I-55 NEAR THE MEADOWBROOK EXIT
&&
CALLocal storm report, Sep 24, 4:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO BELZONI 33.18N 90.49W
09/24/2005 HUMPHREYS MS EMERGENCY MNGR
MAJOR DAMAGE REPORTED AT THE JOCKEY MANUFACTURING PLANT
IN BELZONI.
&&
DBSpecial weather statement, Sep 24, 4:44 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 444 PM CDT SAT SEP 24 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ018>019-025>066-072>074-250200- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-BOLIVAR MS-CARROLL MS-CHOCTAW MS- CLAIBORNE MS-CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS- FORREST MS-FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS- HUMPHREYS MS-ISSAQUENA MS-JASPER MS-JEFFERSON MS- JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LEFLORE MS- LINCOLN MS-LOWNDES MS-MADISON MS-MARION MS- MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS- SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS- WEBSTER MS-WINSTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 813 AND HAS ISSUED TORNADO WATCH 816 UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THE NEW WATCH INCLUDES 9 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THE NEW WATCH INCLUDES 47 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...ACKERMAN...ANGUILLA...BASSFIELD... BASTROP...BAY SPRINGS...BELZONI...BRANDON...BROOKHAVEN... BROOKSVILLE...BUDE...CANTON...CARROLLTON...CARTHAGE...CLEVELAND... COLLINS...COLUMBIA...COLUMBUS...CONEHATTA...CROSSETT... CRYSTAL SPRINGS...DE KALB...DECATUR...DELHI...DERMOTT...DURANT... EPPS...EUDORA...EUPORA...FAYETTE...FERRIDAY...FOREST...GOODMAN... GREENVILLE...GREENWOOD...GRENADA...HAMBURG...HARRISONBURG... HATTIESBURG...HAZLEHURST...HEIDELBERG...INDIANOLA...ISOLA... JACKSON...JONESVILLE...KOSCIUSKO...LAKE PROVIDENCE... LAKE VILLAGE...LAUREL...LEXINGTON...LOUISVILLE...LUMBERTON... MABEN...MACON...MADISON...MAGEE...MATHISTON...MAYERSVILLE... MEADVILLE...MENDENHALL...MERIDIAN...MONTICELLO...MORTON... MOUNT OLIVE...NATCHEZ...NEW HEBRON...NEWELLTON...NEWTON... NORTH CARROLLTON...NORTH CROSSETT...OAK GROVE...PEARL... PEARL RIVER...PHILADELPHIA...PICKENS...PORT GIBSON...PRENTISS... PURVIS...QUITMAN...RALEIGH...RAYVILLE...RICHLAND...RIDGELAND... ROLLING FORK...ROXIE...RULEVILLE...SCOOBA...SHUBUTA... ST. JOSEPH...STARKVILLE...STONEWALL...TALLULAH...TAYLORSVILLE... TCHULA...UNION...VAIDEN...VICKSBURG...VIDALIA...WATERPROOF... WEIR...WESSON...WEST CROSSETT...WEST FERRIDAY... WEST HATTIESBURG...WEST POINT...WINNSBORO... WINONA AND YAZOO CITY.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:31 AM CDT | Lake Wind Advisory | JAN | Attala, Bolivar, Carroll, Copiah, Covington, Forrest and 22 more | 15 hr |
| Sep 24, 4:37 AM CDT | Tornado Warning | JAN | Franklin, Lincoln | 31 min |
| Sep 24, 9:12 AM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 18 min |
| Sep 24, 10:23 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 52 min |
| Sep 24, 10:42 AM CDT | Tornado Warning | JAN | Copiah | 33 min |
| Sep 24, 10:47 AM CDT | Tornado Warning | JAN | Lawrence | 28 min |
| Sep 24, 10:52 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 23 min |
| Sep 24, 11:01 AM CDT | Tornado Warning | JAN | Copiah, Lincoln | 29 min |
| Sep 24, 11:08 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Warren | 37 min |
| Sep 24, 11:12 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 18 min |
| Sep 24, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 29 min |
| Sep 24, 11:38 AM CDT | Tornado Warning | JAN | Issaquena, Warren | 37 min |
| Sep 24, 11:49 AM CDT | Tornado Warning | JAN | Covington | 26 min |
| Sep 24, 12:06 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 24 min |
| Sep 24, 12:07 PM CDT | Tornado Warning | JAN | Rankin | 23 min |
| Sep 24, 12:12 PM CDT | Tornado Warning | JAN | Simpson, Smith | 48 min |
| Sep 24, 12:22 PM CDT | Tornado Warning | JAN | Madison | 38 min |
| Sep 24, 12:25 PM CDT | Tornado Warning | JAN | Issaquena | 35 min |
| Sep 24, 12:33 PM CDT | Tornado Warning | JAN | Hinds, Warren | 27 min |
| Sep 24, 12:55 PM CDT | Tornado Warning | JAN | Yazoo | 26 min |
| Sep 24, 1:01 PM CDT | Tornado Warning | JAN | Leake, Madison | 29 min |
| Sep 24, 1:05 PM CDT | Tornado Warning | JAN | Scott | 40 min |
| Sep 24, 1:08 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 52 min |
| Sep 24, 1:10 PM CDT | Tornado Warning | JAN | Sharkey | 50 min |
| Sep 24, 1:35 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 25 min |
| Sep 24, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 28 min |
| Sep 24, 1:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 65 min |
| Sep 24, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 51 min |
| Sep 24, 2:02 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 28 min |
| Sep 24, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 42 min |
| Sep 24, 2:05 PM CDT | Tornado Warning | JAN | Washington | 25 min |
| Sep 24, 2:08 PM CDT | Tornado Warning | JAN | Leake | 37 min |
| Sep 24, 2:13 PM CDT | Tornado Warning | JAN | Hinds | 47 min |
| Sep 24, 2:26 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 49 min |
| Sep 24, 2:29 PM CDT | Tornado Warning | JAN | Bolivar | 16 min |
| Sep 24, 2:32 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 43 min |
| Sep 24, 2:33 PM CDT | Tornado Warning | JAN | Attala | 42 min |
| Sep 24, 2:35 PM CDT | Tornado Warning | JAN | Humphreys, Sharkey, Washington | 25 min |
| Sep 24, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 31 min |
| Sep 24, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 44 min |
| Sep 24, 2:58 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Sep 24, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 39 min |
| Sep 24, 3:14 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 46 min |
| Sep 24, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 23 min |
| Sep 24, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 48 min |
| Sep 24, 3:43 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 47 min |
| Sep 24, 3:49 PM CDT | Tornado Warning | JAN | Adams, Franklin, Jefferson | 26 min |
| Sep 24, 3:50 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 25 min |
| Sep 24, 3:51 PM CDT | Tornado Warning | JAN | Sunflower | 39 min |
| Sep 24, 4:00 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Sep 24, 4:16 PM CDT | Tornado Warning | JAN | Humphreys, Sunflower | 29 min |
| Sep 24, 4:19 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 26 min |
| Sep 24, 4:23 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 14 min |
| Sep 24, 4:32 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 28 min |
| Sep 24, 4:48 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Yazoo | 27 min |
| Sep 24, 4:57 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 33 min |
| Sep 24, 5:05 PM CDT | Tornado Warning | JAN | Madison | 25 min |
| Sep 24, 5:07 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 23 min |
| Sep 24, 5:16 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 29 min |
| Sep 24, 5:16 PM CDT | Tornado Warning | JAN | Rankin | 29 min |
| Sep 24, 5:18 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Leflore | 27 min |
| Sep 24, 5:24 PM CDT | Tornado Warning | JAN | Issaquena | 36 min |
| Sep 24, 5:28 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 32 min |
| Sep 24, 5:30 PM CDT | Tornado Warning | JAN | Madison | 45 min |
| Sep 24, 5:32 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 28 min |
| Sep 24, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 51 min |
| Sep 24, 5:47 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 28 min |
| Sep 24, 5:59 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 46 min |
| Sep 24, 6:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 28 min |
| Sep 24, 6:13 PM CDT | Tornado Warning | JAN | Rankin, Scott | 32 min |
| Sep 24, 6:15 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 45 min |
| Sep 24, 6:35 PM CDT | Tornado Warning | JAN | Attala, Holmes | 40 min |
| Sep 24, 6:42 PM CDT | Tornado Warning | JAN | Leake, Madison | 48 min |
| Sep 24, 6:44 PM CDT | Tornado Warning | JAN | Scott | 20 min |
| Sep 24, 6:49 PM CDT | Tornado Warning | JAN | Issaquena, Warren | 41 min |
| Sep 24, 6:55 PM CDT | Tornado Warning | JAN | Franklin | 29 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.